Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS Louisville, KY

May 10, 2014Breckinridge County, Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2014, 4:44 PM CDT for Breckinridge County, Kentucky; Perry County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2014, 4:44 PM CDT (21:44 UTC)
Expired
May 10, 2014, 5:15 PM CDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY

The radar

The Louisville radar (KLVX), 64 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KLMK 102144
SVRLMK
INC123-KYC027-102215-
/O.NEW.KLMK.SV.W.0042.140510T2144Z-140510T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 515 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TELL CITY...
  AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHWESTERN BRECKINRIDGE AND SOUTHERN PERRY COUNTIES...INCLUDING
  THE FOLLOWING LOCATIONS...HARDINGROVE...HOLT...LAUER...
  STEPHENSPORT...ROME...AMMONS AND SAMPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 8674 3797 8641 3780 8655 3787 8666
      3791 8665 3792 8668 3790 8670 3796 8679
      3798 8679
TIME...MOT...LOC 2144Z 304DEG 22KT 3799 8672

HAIL...1.00IN
WIND...60MPH

$$

13
1 follow-up statement
776 
WWUS53 KLMK 102203
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT SAT MAY 10 2014

INC123-KYC027-102215-
/O.CON.KLMK.SV.W.0042.000000T0000Z-140510T2215Z/
PERRY IN-BRECKINRIDGE KY-
503 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BRECKINRIDGE AND SOUTH CENTRAL PERRY COUNTIES UNTIL 515 PM CDT...

AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF 
HAWESVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHWESTERN BRECKINRIDGE AND SOUTH CENTRAL PERRY COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...LAUER...ROME...STEPHENSPORT AND
SAMPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3796 8665 3797 8641 3780 8655 3787 8666
      3788 8666 3789 8665 3791 8665 3792 8668
TIME...MOT...LOC 2203Z 310DEG 22KT 3792 8662

HAIL...1.00IN
WIND...60MPH

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:33 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 10, 2:33 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT Sat May 10 2014

.SHORT TERM (Now through Sunday Night)...
Issued at 325 PM EDT Sat May 10 2014

The main PV anomaly is currently across southwest Indiana and will
continue to push northeast of the region this afternoon and early
evening. Best area of convection is along a weak surface boundary
across southern Indiana. Cell mergers have allowed some storms to
briefly reach severe limits, mainly with hail being the primary
threat. This trend can continue as the cells move east, so a couple
more severe storms are not out of the question. Things will dry out
from west to east this evening, as the forcing associated with the
PV anomaly pushes east.

As mentioned in the previous discussion, guidance continues to hint
at some MCS developing across the Central Plains tonight,
approaching the Ohio Valley overnight. The main low-level jet axis
will be northwest of our forecast area. Am still not sold that this
system will track eastward and make it this far. Latest hires
guidance show the convection may track further north if it does make
it this far east. Will continue isolated chances across our north,
but trim back PoPs to mainly our northern tier of Indiana counties.
Another item will be the potential for light fog around daybreak
Sunday. This will depend on skies clearing and amount of remnant
low-level moisture, but the chance is there. Will add patchy fog for
normally fog-prone locations for now. Overnight lows will be in the
low to mid 60s.

Sunday should be a relatively nice day across the region. The
washed-out front across our north will begin to lift north in
response to an approaching upper-level trough. This front along with
some weak forcing may be enough to spark an isolated shower/storm
mainly across our southern Indiana counties, but this is a small
chance. Most locations will stay dry with partly to mostly cloudy
skies. Afternoon highs will reach the lower to middle 80s as
thicknesses increase and solid southwest flow commences. Sunday
night should remain dry as well, with overnight lows dropping
generally into the middle 60s.

.LONG TERM (Monday through Saturday)...
Issued at 325 PM EDT Sat May 10 2014

Monday through Tuesday...

The Ohio Valley remains in warm southerly flow at the start of the
work week. With ample low level moisture riding up from the Gulf,
this will set the stage for thunderstorms by Tuesday as cooler air
approaches from the west behind a cold front associated with a
slowly progressing upper level trof. Despite some differences, model
guidance on this feature keeps the 50H Low well to our north, and
along with it the best dynamics.  Even so, there will be enough
instability with the moist warm air advection to generate thunder,
especially Tuesday afternoon.

Temperatures ahead of the cold front will be 10 degrees or so above
seasonal norms, with mid to upper 80s common.  Behind the front on
Tuesday, southern Indiana should top out in the upper 70s.
Overnight lows Tuesday morning will be primarily in the mid to upper
60s.

Tuesday night through Saturday...

The boundary will likely stall out across the Ohio Valley on
Wednesday as a secondary wave rounds the base of the trough and
helps develop cyclogenesis across the lower Mississippi Valley.
This low will ride up along stalled out front Wednesday night into
Thursday. As this low passes northeast of the region, much cooler
air will rush into the area. Have likely PoPs continuing through
Wednesday night. Temperatures on Wednesday will likely only warm
into the lower to middle 70s.

By Thursday, the anomalous upper trough axis will push through the
region. Expect unsettled weather to continue, though thunderstorms
will likely be much more limited with mainly rain showers containing
the best coverage. It will be distinctly cooler with highs only
warming into the 60s. The upper trough axis should clear the region
by Friday, but a deep cyclonic flow pattern should remain over the
Ohio Valley by late week, continuing through next weekend. This will
result in well below normal conditions across the region. Latest
guidance suggests highs topping out in the lower 60s Friday and
Saturday, with overnight lows in the 40s.

&&

.AVIATION (18Z TAF Update)...
Issued at 145 PM EDT Sat May 10 2014

Convection has become more scattered across the region, with the
broad area of showers from earlier this morning pushing into eastern
Kentucky. Overall coverage of showers and storms should be less this
afternoon and evening when compared to this morning, but the main
focus will be along a weak boundary in southern Indiana. In the wake
of this mornings convection, MVFR clouds have developed. It will
take some mixing through the afternoon to lift those bases higher.
Then expect VFR condition through much of the remaining TAF period.
The only question is whether there will be some light fog around
daybreak Sunday. Will add fog to BWG and LEX given the GFS is more
pessimistic than NAM. We will also see how convection this
afternoon/evening plays out and determine cross-over temp
thresholds. Winds will remain south and southwesterly through the
period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........MJP
Long Term.........JBS/MJP
Aviation..........MJP
Hazardous weather outlook, May 10, 2:59 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT SAT MAY 10 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-112000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
359 PM EDT SAT MAY 10 2014 /259 PM CDT SAT MAY 10 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE
EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY
RAINFALL...WHICH COULD LEAD TO SOME LOCALIZED FLOODING AND PONDING
OF WATER ON ROADWAYS. SOME SMALL HAIL AND GUSTY WINDS TO 45 MPH
WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER CHANCE OF THUNDERSTORMS EXISTS FROM TUESDAY THROUGH
WEDNESDAY NIGHT AS A SLOW MOVING FRONT PUSHES THROUGH THE REGION.
SOME OF THESE STORMS MAY BE ON THE STRONG SIDE WITH GUSTY
WINDS...HEAVY RAINFALL AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS...HAIL...OR
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJP

In the hours before

Special weather statement, May 10, 2:56 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT SAT MAY 10 2014

INZ084-089-090-KYZ025-102025-
CRAWFORD IN-HARRISON IN-MEADE KY-PERRY IN-
356 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS APPROACHING THE OHIO RIVER...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 5 MILES EAST OF ENGLISH TO 9
MILES SOUTH OF ENGLISH TO 11 MILES EAST OF SANTA CLAUS...MOVING
EAST AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEAVENWORTH...
  MILLTOWN AND CAREFREE...
  DEPAUW AND LEOPOLD...
  FAIRDALE AND MOUNT PLEASANT...
  RAMSEY AND ROBERTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3822 8660 3839 8639 3833 8601 3831 8601
      3815 8619 3802 8646 3804 8649 3804 8652
      3803 8653 3808 8678 3810 8677 3811 8681
      3814 8681
TIME...MOT...LOC 1955Z 281DEG 28KT 3834 8633 3821 8648
          3813 8668

13
Local storm report, May 10, 3:04 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
404 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     LEOPOLD                 38.10N  86.58W
05/09/2014  M63 MPH          PERRY              IN   TRAINED SPOTTER

            ALSO REPORTED PEA SIZE HAIL

0707 PM     HAIL             PALMYRA                 38.41N  86.11W
05/09/2014  E0.70 INCH       HARRISON           IN   BROADCAST MEDIA

0830 PM     TSTM WND GST     10 W SHELBYVILLE        38.22N  85.42W
05/09/2014  M52 MPH          SHELBY             KY   MESONET

0500 AM     FLASH FLOOD      1 W WOODBURY            37.18N  86.65W
05/10/2014                   BUTLER             KY   TRAINED SPOTTER

            HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER

0145 PM     HAIL             VALEENE                 38.43N  86.40W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0156 PM     HAIL             3 W HARDINSBURG         38.46N  86.33W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0200 PM     HAIL             2 NW HARDINSBURG        38.48N  86.30W
05/10/2014  E0.50 INCH       WASHINGTON         IN   TRAINED SPOTTER

0213 PM     HAIL             GOSHEN                  38.41N  85.59W
05/10/2014  E0.50 INCH       OLDHAM             KY   BROADCAST MEDIA

0235 PM     HAIL             1 N FLOYDS KNOBS        38.33N  85.87W
05/10/2014  E1.00 INCH       FLOYD              IN   TRAINED SPOTTER

0241 PM     HAIL             2 SSW SELLERSBURG       38.36N  85.77W
05/10/2014  M1.25 INCH       CLARK              IN   BROADCAST MEDIA

            WINDS GUSTING TO 50 MPH

0243 PM     HAIL             SELLERSBURG             38.39N  85.76W
05/10/2014  E1.00 INCH       CLARK              IN   NWS EMPLOYEE

0246 PM     HAIL             CLARKSVILLE             38.32N  85.77W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

            ONE INCH HAIL ON VETERANS PARKWAY

0252 PM     HAIL             UTICA                   38.33N  85.66W
05/10/2014  E0.75 INCH       CLARK              IN   TRAINED SPOTTER

0252 PM     HAIL             JEFFERSONVILLE          38.30N  85.73W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

0258 PM     HAIL             PROSPECT                38.35N  85.61W
05/10/2014  M0.50 INCH       JEFFERSON          KY   OFFICIAL NWS OBS

&&

EVENT NUMBER LMK1400511 LMK1400512 LMK1400513 LMK1400514 LMK1400518
LMK1400517 LMK1400515 LMK1400516 LMK1400519 LMK1400520 LMK1400521
LMK1400522 LMK1400524 LMK1400525 LMK1400523

SZAPPANOS
Special weather statement, May 10, 3:22 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
422 PM EDT SAT MAY 10 2014

INZ090-091-102050-
FLOYD IN-HARRISON IN-
422 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS NEAR CORYDON...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 11 MILES
SOUTHWEST OF CORYDON...MOVING EAST AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CORYDON...
  BRECKENRIDGE AND VALLEY CITY...
  LANESVILLE AND NEW MIDDLETOWN...
  DOGWOOD...
  SEVEN SPRINGS AND LOTTICK CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3823 8585 3818 8590 3814 8591 3801 8603
      3809 8628 3814 8627 3816 8628 3818 8633
      3831 8615
TIME...MOT...LOC 2022Z 283DEG 28KT 3823 8612 3813 8627

13
Local storm report, May 10, 3:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
450 PM EDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      1 W WOODBURY            37.18N  86.65W
05/10/2014                   BUTLER             KY   TRAINED SPOTTER

            HWY 403 IMPASSABLE DUE TO RAPID RISE OF FLOOD WATER

0145 PM     HAIL             VALEENE                 38.43N  86.40W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0156 PM     HAIL             3 W HARDINSBURG         38.46N  86.33W
05/10/2014  E0.70 INCH       ORANGE             IN   TRAINED SPOTTER

0200 PM     HAIL             2 NW HARDINSBURG        38.48N  86.30W
05/10/2014  E0.50 INCH       WASHINGTON         IN   TRAINED SPOTTER

0213 PM     HAIL             GOSHEN                  38.41N  85.59W
05/10/2014  E0.50 INCH       OLDHAM             KY   BROADCAST MEDIA

0235 PM     HAIL             1 N FLOYDS KNOBS        38.33N  85.87W
05/10/2014  E1.00 INCH       FLOYD              IN   TRAINED SPOTTER

0241 PM     HAIL             2 SSW SELLERSBURG       38.36N  85.77W
05/10/2014  M1.25 INCH       CLARK              IN   BROADCAST MEDIA

            WINDS GUSTING TO 50 MPH

0243 PM     HAIL             SELLERSBURG             38.39N  85.76W
05/10/2014  E1.00 INCH       CLARK              IN   NWS EMPLOYEE

0246 PM     HAIL             CLARKSVILLE             38.32N  85.77W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

            ONE INCH HAIL ON VETERANS PARKWAY

0252 PM     HAIL             UTICA                   38.33N  85.66W
05/10/2014  E0.75 INCH       CLARK              IN   TRAINED SPOTTER

0252 PM     HAIL             JEFFERSONVILLE          38.30N  85.73W
05/10/2014  E1.00 INCH       CLARK              IN   TRAINED SPOTTER

0258 PM     HAIL             PROSPECT                38.35N  85.61W
05/10/2014  M0.50 INCH       JEFFERSON          KY   OFFICIAL NWS OBS

&&

EVENT NUMBER LMK1400514 LMK1400518 LMK1400517 LMK1400515 LMK1400516
LMK1400519 LMK1400520 LMK1400521 LMK1400522 LMK1400524 LMK1400525
LMK1400523

SZAPPANOS
Special weather statement, May 10, 4:07 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM CDT SAT MAY 10 2014

INZ089-102135-
PERRY IN-
407 PM CDT SAT MAY 10 2014

...STRONG STORM ENTERING PERRY COUNTY...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF TELL CITY...MOVING EAST AT 30
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TELL CITY...
  LILLY DALE AND GATCHEL...
  GERALD...
  DERBY AND ROME...
  HOOSIER NATIONAL FOREST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8680 3801 8678 3809 8677 3811 8681
      3815 8681 3807 8644 3804 8647 3804 8652
      3795 8652 3794 8651 3792 8653 3792 8658
      3791 8660 3795 8678 3800 8681
TIME...MOT...LOC 2107Z 288DEG 27KT 3804 8674

13
Special weather statement, May 10, 4:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM CDT SAT MAY 10 2014

INZ089-KYZ024-102210-
BRECKINRIDGE KY-PERRY IN-
441 PM CDT SAT MAY 10 2014

...STRONG THUNDERSTORM WITH HEAVY RAIN AND POSSIBLY GUSTY WINDS AND
SMALL HAIL AFFECTING BRECKINRIDGE AND PERRY COUNTIES...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST NORTHEAST OF TELL CITY...MOVING SOUTHEAST
AT 30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GERALD...
  HARDINGROVE AND ROME...
  STEPHENSPORT AND SAMPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8679 3801 8678 3805 8676 3797 8640
      3781 8655 3788 8665 3789 8665 3791 8665
      3792 8668 3791 8670 3796 8678 3800 8681
TIME...MOT...LOC 2141Z 301DEG 26KT 3799 8670

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:19 PM CDTSpecial Weather StatementLMKBullitt, Shelby, Spencer31 min
May 9, 7:25 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 9, 7:44 PM CDTSpecial Weather StatementLMKAnderson, Franklin31 min
May 9, 8:12 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Scott, Woodford43 min
May 9, 8:14 PM CDTSpecial Weather StatementLMKBullitt31 min
May 9, 10:06 PM CDTSpecial Weather StatementLMKFayette44 min
May 10, 1:33 AM CDTAreal Flood AdvisoryLMKButler, Logan4 hr
May 10, 1:56 AM CDTFlash Flood WarningLMKButler3 hr
May 10, 1:00 PM CDTSpecial Weather StatementLMKOldham30 min
May 10, 1:25 PM CDTSpecial Weather StatementLMKHancock30 min
May 10, 1:36 PM CDTSevere Thunderstorm WarningLMKOldham29 min
May 10, 1:48 PM CDTSevere Thunderstorm WarningLMKJefferson22 min
May 10, 2:08 PM CDTSpecial Weather StatementLMKHenry, Oldham, Shelby32 min
May 10, 2:19 PM CDTSpecial Weather StatementLMKGarrard, Madison31 min
May 10, 2:42 PM CDTSpecial Weather StatementLMKBreckinridge28 min
May 10, 5:15 PM CDTSpecial Weather StatementLMKBreckinridge30 min
May 10, 5:46 PM CDTSpecial Weather StatementLMKBreckinridge29 min
May 10, 5:56 PM CDTSpecial Weather StatementLMKOhio29 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningLMKOhio27 min
May 10, 6:18 PM CDTSpecial Weather StatementLMKHardin32 min
May 10, 12:20 PM CDTSpecial Weather StatementLMKDubois, Orange30 min
May 10, 12:25 PM CDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange30 min
May 10, 12:27 PM CDTSpecial Weather StatementLMKClark33 min
May 10, 12:45 PM CDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington30 min
May 10, 12:56 PM CDTSevere Thunderstorm WarningLMKCrawford, Orange19 min
May 10, 1:16 PM CDTSpecial Weather StatementLMKClark, Floyd29 min
May 10, 2:12 PM CDTSpecial Weather StatementLMKDubois, Orange28 min
May 10, 2:33 PM CDTSpecial Weather StatementLMKCrawford32 min
May 10, 2:56 PM CDTSpecial Weather StatementLMKCrawford, Perry29 min
May 10, 3:22 PM CDTSpecial Weather StatementLMKHarrison28 min
May 10, 4:07 PM CDTSpecial Weather StatementLMKPerry28 min
May 10, 4:41 PM CDTSpecial Weather StatementLMKPerry29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.